MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This solicited case reported by a consumer who contacted the company to report adverse events and a product complaint (pc), concerned 04-year-old pediatric (at the time of initial report) male patient.Medical history included diabetes mellitus diagnosed on (b)(6) 2022.Concomitant medications were unknown.The patient received insulin lispro (rdna origin) injections (humalog, 100 u/ml), from a cartridge via humapen luxura half dose (hd) pen, at an unknown dose in morning and noon (possibly 3 iu but not confirmed) and 6 international units (iu) in evening, subcutaneously for the treatment of diabetes mellitus beginning on (b)(6) 2022.On 13-oct-2022, he started using humapen luxura half dose pen.On an unknown date, after starting the insulin lispro therapy, suddenly his blood glucose level was increased to 400 after application of normal dose of 3 iu before meal.It was not supposed to increase like this, and she realized it was due to application pen was jammed and did not know how much of the dose the application pen gave to him (pc: 6329822, 6329823 /lot: 1811g02, d478176d) (incorrect dose administered).On an unknown date, the ayset needle tip brand was given which hurt him at the injection site.He also had a little swelling where the needle tip was inserted.Approximately from 18-jan-2023, he experienced blood glucose level increased (exact values, units and reference ranges were unknown).On an unknown date in (b)(6) 2023, he went to the hospital twice because of high blood glucose due to device issue but not hospitalized.On (b)(6) 2023 (date not confirmed), he was received 6 iu of normal evening dose, but it did not have any effect as application pen was jammed due to which his blood glucose level was 500 (units and reference ranges were unknown) and he went to the hospital with worry about if he had infection or another situation but not hospitalized.The event of blood glucose increased was considered serious by the company due to its medically significant reason.On 31-jan-2023, he also experienced the same issue of blood glucose increased but did not go to the hospital.Further information regarding the corrective treatment, outcome of the events and status about the insulin lispro treatment were unknown.Follow up was not possible as the consumer did not give any consent for follow-up procedures with herself and with treating physician.The user of the humapen luxura half dose pen was mother of the patient and her training status was not provided.The humapen luxura half dose pen general model duration of use was approximately 3 months, and the suspect of use were not reported.The action taken with the suspect humapen luxura half dose pen was not unknown and its return was not expected.The initial reporting consumer did not report any relatedness for all the events with insulin lispro therapy.The reporting consumer considered that the events of blood glucose increased, and incorrect dose administered was due to product complaint issue of humapen luxura half dose pen and did not report relatedness for remaining events with humapen luxura half dose pen.Edit 09-feb-2023: upon review for the information received on 01-feb-2023, case unlocked to complete the euca fields.Edit 09-feb-2023: upon review for the information received on 01-feb-2023, case unlocked to remove the seriousness criteria of hospitalization after confirmation from affiliate but still case considered serious via other med sig per product consultant suggestion.Edit 10feb2023: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.No new information added.
 
Additional Manufacturer Narrative
If device is returned, evaluation will be performed to determine if a malfunction has occurred.This is an initial report.A follow-up report will be submitted when the final evaluation is completed.
 
Additional Manufacturer Narrative
B.5.Narrative field: new, updated, and corrected information is referenced within the update statement in b.5.Please refer to update statement dated 09mar2023 in the b.5.Field.No further follow-up is planned.Evaluation summary the mother of a male patient reported that her son's humapen luxura hd device was jammed on an unknown date, and she did not know how much of the dose the application pen gave to him.He experienced increased blood glucose.The reported stated "sometimes the pen has been working well; however, sometimes has been jamming." since the start of use of the luxura hd device on 13-oct-2022, he experienced pen jam issues and/or increased blood glucose issues on 18-jan-2023, an unknown date in jan-2023, 26-jan-2023 and 31-jan-2023.The device was not returned to the manufacturer for investigation (batch 1811g02, manufactured november 2018).Therefore, it could not be evaluated to confirm the complaint or presence of a malfunction.Malfunction unknown.A complaint history review for the batch did not identify any atypical findings with regard to pen jam and dose accuracy issues.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.The patient continued to use the device after experiencing the complaint issue.The core instructions for use states if any of the parts of your humapen luxura hd appear broken or damaged, do not use, and to always carry a spare insulin pen in case your pen is lost or damaged.There is evidence of improper use.The user continued to use the device after experiencing the complaint issue.It is unknown if this misuse is relevant to the event of increased blood glucose.
 
Event or Problem Description
Lilly case id:(b)(4)this report is associated with product complaint: 6329822 this solicited case reported by a consumer who contacted the company to report adverse events and a product complaint (pc), concerned 04-year-old pediatric (at the time of initial report) male patient.Medical history included diabetes mellitus diagnosed on (b)(6) 2022.Concomitant medications were unknown.The patient received insulin lispro (rdna origin) injections (humalog, 100 u/ml), from a cartridge via humapen luxura half dose (hd) pen, at an unknown dose in morning and noon (possibly 3 iu but not confirmed) and 6 international units (iu) in evening, subcutaneously for the treatment of diabetes mellitus beginning on (b)(6) 2022.On (b)(6) 2022, he started using humapen luxura half dose pen.On an unknown date, after starting the insulin lispro therapy, suddenly his blood glucose level was increased to 400 after application of normal dose of 3 iu before meal.It was not supposed to increase like this, and she realized it was due to application pen was jammed and did not know how much of the dose the application pen gave to him (pc: 6329822, 6329823 /lot: 1811g02, d478176d) (incorrect dose administered).On an unknown date, the ayset needle tip brand was given which hurt him at the injection site.He also had a little swelling where the needle tip was inserted.Approximately from (b)(6) 2023, he experienced blood glucose level increased (exact values, units and reference ranges were unknown).On an unknown date in jan-2023, he went to the hospital twice because of high blood glucose due to device issue but not hospitalized.On (b)(6) 2023 (date not confirmed), he was received 6 iu of normal evening dose, but it did not have any effect as application pen was jammed due to which his blood glucose level was 500 (units and reference ranges were unknown) and he went to the hospital with worry about if he had infection or another situation but not hospitalized.The event of blood glucose increased was considered serious by the company due to its medically significant reason.On (b)(6) 2023, he also experienced the same issue of blood glucose increased but did not go to the hospital (patient continued to use the humapen luxura hd device after experiencing complaint issue; improper use).Further information regarding the corrective treatment, outcome of the events and status about the insulin lispro treatment were unknown.Follow up was not possible as the consumer did not give any consent for follow-up procedures with herself and with treating physician.The user of the humapen luxura half dose pen was mother of the patient and her training status was not provided.The humapen luxura half dose pen general model duration of use was approximately 3 months, and the suspect of use were not reported.The action taken with the suspect humapen luxura half dose pen was not known.The humapen luxura hd device was not returned to manufacturer for investigation.The initial reporting consumer did not report any relatedness for all the events with insulin lispro therapy.The reporting consumer considered that the events of blood glucose increased, and incorrect dose administered was due to product complaint issue of humapen luxura half dose pen and did not report relatedness for remaining events with humapen luxura half dose pen.Edit 09-feb-2023: upon review for the information received on 01-feb-2023, case unlocked to complete the euca fields.Edit 09-feb-2023: upon review for the information received on 01-feb-2023, case unlocked to remove the seriousness criteria of hospitalization after confirmation from affiliate but still case considered serious via other med sig per product consultant suggestion.Edit 10feb2023: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.No new information added.Update 09mar2023: additional information received on 07mar2023 from the global product complaint database.Entered device specific safety summary (dsss).Updated the medwatch fields/ european and canadian (eu/ca) device information and updated improper use and storage from no to yes.The humapen luxura hd device was not returned for investigation.Added udi number for humapen luxura hd device and added date of manufacturer.Corresponding fields and narrative updated accordingly.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
chris davis
lilly corporate center
indianapolis, IN 46285
3174334585
MDR Report Key16409803
Report Number1819470-2023-00009
Device Sequence Number5632096
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMS9673A
Device Catalogue NumberMS9673
Device Lot Number1811G02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR
Patient SexMale